Siddhesh Joshi

Gregory Freiman

Updated on
Share on FacebookTweet on TwitterShare on LinkedIn
Name  Gregory Freiman

Gregory Freiman wwwmathtauacilgrishaGregory20A20Freiman

Education  Moscow State University

Gregory Abelevich Freiman (born 1926) is a Russian mathematician known for his work in additive number theory, in particular, for proving Freiman's theorem. He is Professor Emeritus in Tel Aviv University.

Contents

Biographical sketch

Freiman was born in Kazan in 1926. He graduated from Moscow University in 1949, and obtained his Candidate of Sciences in Kazan University in 1956. From 1956 he worked in Elabuga, and in 1965 he defended his Doctor of Sciences degree under the joint supervision of Alexander Gelfond, Alexey G. Postnikov, and Alexander Buchstab. From 1967 he worked in Vladimir, and later in Kalinin (now Tver).

In the 1970's and early 1980's Freiman participated in the refusenik movement. His samizdat essay It seems I am a Jew, described the discrimination against Jewish mathematicians in the Soviet Union. It was published in the US in 1980.

Later, Freiman was driven out of Russia for his different views. He chose Israel as his new home country, leaving his son, daughter, and wife. In Israel he became professor in Tel Aviv University, and met a woman who he then married. They are still together to this day.

Selected publications

  • Freiman, G.A. (1973). Foundations of a structural theory of set addition. Translations of Mathematical Monographs. 37. American Mathematical Society. 
  • with Boris M. Schein: "Interconnections between the structure theory of set addition and rewritabilty". Proc. Amer. Math. Soc. 113 (4): 899–910. 1991. MR 1072338. doi:10.1090/s0002-9939-1991-1072338-3. 
  • Freiman, G. A. (1999). "Structure Theory of Set Addition". Astérisque. 258: 1–33. MR 1701187. 
  • with Boris L. Granovsky: "Clustering in coagulation-fragmentation processes, combinatorial structures and additive number systems: Asymptotic formulae and limiting laws". Trans. Amer. Math. Soc. 357 (6): 2483–2507. 2005. MR 2140447. doi:10.1090/s0002-9947-04-03617-7. 
  • "On finite subsets of nonabelian groups with small doubling". Proc. Amer. Math. Soc. 140: 2997–3002. 2012. doi:10.1090/s0002-9939-2012-11156-6. 
  • References

    Gregory Freiman Wikipedia


    Similar Topics
    Seiji: Riku no Sakana
    Vishwas Patil
    Valentin Samungi
    Topics